Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 15, 2010, 5:23 PM CDT for 5 counties in Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2010, 5:23 PM CDT (22:23 UTC)
- Expired
- Jul 15, 2010, 11:03 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Coles County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:30 PM CDT | FLASH FLOOD | Tuscola, IL | WATER IS BUMPER DEEP IN THE PARKVIEW SUBDIVISION |
| Jul 15, 6:00 PM CDT | FLASH FLOOD | Ashmore, IL | 6 INCHES OF WATER FLOWING OVER SEVERAL ROADS |
| Jul 15, 6:38 PM CDT | HEAVY RAIN 1.55 | Tuscola, IL | MEASURED FROM 345 PM TO 515 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3622 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
771
WGUS53 KILX 152223
FFWILX
ILC019-029-041-045-183-160430-
/O.NEW.KILX.FF.W.0048.100715T2223Z-100716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1130 PM CDT.
* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL ESTIMATES IN THIS AREA RANGE FROM 1 TO
2 INCHES...WITH AN ADDITIONAL 1 TO LOCALLY 2 INCHES POSSIBLE OVER
THE NEXT SEVERAL HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...TUSCOLA...ALLERTON...ARCOLA...ASHMORE...BROADLANDS...
BROCTON...CAMARGO...CHRISMAN...HINDSBORO...HUME...KANSAS...
NEWMAN...OAKLAND...PESOTUM...RARDIN...REDMON...RIDGE FARM...
SIDELL...VERMILION AND VILLA GROVE.
&&
LAT...LON 3948 8753 3949 8797 3975 8847 3997 8846
3993 8754
$$
SMITH3 follow-up statements
948
WGUS73 KILX 160048
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
748 PM CDT THU JUL 15 2010
ILC019-183-160100-
/O.CAN.KILX.FF.W.0048.000000T0000Z-100716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAMPAIGN IL-VERMILION IL-
748 PM CDT THU JUL 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN VERMILION
AND SOUTHERN CHAMPAIGN COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3948 8753 3949 8797 3975 8847 3989 8762
3988 8762 3987 8757 3989 8757 3989 8754
$$
ILC029-041-045-160430-
/O.CON.KILX.FF.W.0048.000000T0000Z-100716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES IL-DOUGLAS IL-EDGAR IL-
748 PM CDT THU JUL 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EDGAR...SOUTHERN DOUGLAS
AND NORTHEASTERN COLES COUNTIES UNTIL 1130 PM CDT...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN
EASTERN COLES...SOUTHWEST EDGAR AND FAR SOUTHEAST DOUGLAS COUNTIES
DURING THE PAST COUPLE OF HOURS...WITH THE HEAVIEST RAINS FROM
ASHMORE TO KANSAS. THUNDERSTORMS COULD BRING AN ADDITIONAL 1 TO 2
INCHES OF RAIN THROUGH 9 PM IN EASTERN COLES...EAST OF CHARLESTON...
AND SOUTHERN EDGAR COUNTIES...FROM PARIS SOUTH.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...ARCOLA...ASHMORE...BROCTON...CAMARGO...CHRISMAN...
HINDSBORO...HUME...KANSAS...NEWMAN...OAKLAND...RARDIN...REDMON AND
VERMILION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3948 8753 3949 8797 3975 8847 3989 8762
3988 8762 3987 8757 3989 8757 3989 8754
$$
HUETTL383
WGUS73 KILX 160149
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
849 PM CDT THU JUL 15 2010
ILC041-160202-
/O.CAN.KILX.FF.W.0048.000000T0000Z-100716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS IL-
849 PM CDT THU JUL 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DOUGLAS
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3948 8753 3949 8797 3961 8819 3969 8799
3969 8797 3970 8797 3989 8754
$$
ILC029-045-160430-
/O.CON.KILX.FF.W.0048.000000T0000Z-100716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES IL-EDGAR IL-
849 PM CDT THU JUL 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EDGAR AND NORTHEASTERN
COLES COUNTIES UNTIL 1130 PM CDT...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED BETWEEN 2 AND 4 INCHES OF RAIN FELL IN THE PAST
COUPLE OF HOURS OVER EASTERN COLES AND SOUTHERN EDGAR COUNTIES.
THUNDERSTORMS COULD BRING AN ADDITIONAL HALF TO 1 INCH OF RAIN IN
SOUTHEAST EDGAR COUNTY SOUTHEAST OF PARIS THROUGH 930 PM AND THEY
DRIFT EAST AT 20 MPH. BE ALERT TO POSSIBLE FLASH FLOODING THIS
EVENING ESPECIALLY FROM ASHMORE TO KANSAS AND AROUND VERMILION.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...ASHMORE...BROCTON...CHRISMAN...KANSAS...OAKLAND...RARDIN...
REDMON AND VERMILION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3948 8753 3949 8797 3961 8819 3969 8799
3969 8797 3970 8797 3989 8754
$$
HUETTL269
WGUS73 KILX 160403
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1103 PM CDT THU JUL 15 2010
ILC029-045-160419-
/O.CAN.KILX.FF.W.0048.000000T0000Z-100716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES IL-EDGAR IL-
1103 PM CDT THU JUL 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EDGAR AND
NORTHEASTERN COLES COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3948 8753 3949 8797 3961 8819 3969 8799
3969 8797 3970 8797 3989 8754
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:32 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 15, 2:32 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 232 PM CDT THU JUL 15 2010 .DISCUSSION... ISSUED 124 PM CDT THU JUL 15 2010 SURFACE MAP AT 18Z HAD COLD FRONT JUST TO THE EAST OF THE IL RIVER. AHEAD OF THIS FRONT...HOT AND VERY HUMID AIR IN PLACE...WHILE COOLER AND LESS HUMID AIR BEHIND THE FRONT. 18Z ILX SOUNDING SHOWING NEARLY 4000J/KG OF CAPE...BUT NO CAP. THUNDERSTORMS DEVELOPED AHEAD OF THIS FRONT...ACROSS EAST CENTRAL ILLINOIS. MODELS IN THE SHORT TERM IN DECENT AGREEMENT. FORECAST CHALLENGE IN THE SHORT TERM IS THEN PRECIPITATION WILL COME TO AN END ACROSS THE AREA TONIGHT/FRIDAY MORNING...IN THE LONGER TERM THE FORECAST CHALLENGE IS HIGH TEMPERATURES TOWARD THE MIDDLE OF THE NEXT WEEK. SHORT TERM...TONIGHT THROUGH SATURDAY COLD FRONT SLOWLY MOVES SOUTHEAST TONIGHT...REACHING THE SOUTHEAST COUNTIES BY 06Z. A FEW SHOWERS AND THUNDERSTORMS LINGER ALONG AND AHEAD THE FRONT TONIGHT AND FRIDAY. A WEAK HIGH PRESSURE SYSTEM WILL BUILD INTO THE FORECAST AREA FROM THE WEST LATE TONIGHT. THE FRONT WEAKENS CONSIDERABLY FRIDAY SOUTH OF THE FORECAST AREA...AS HIGH PRESSURE MOVES ACROSS THE AREA. HIGHS FRIDAY WILL BE A FEW DEGREES COOLER THAN TODAY...ALONG WITH LOWER HUMIDITY LEVELS. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT ANOTHER COLD FRONT MOVES INTO CENTRAL ILLINOIS ON SUNDAY...AND BECOMES NEARLY STATIONARY ACROSS THE FORECAST AREA. THE GFS AND ECMWF DIFFER ON PLACEMENT OF THIS FRONT...WITH THE 12Z GFS PLACING THE FRONT FURTHER SOUTH ACROSS THE SOUTHERN PART OF THE FORECAST AREA. THE FRONT LIFTS NORTH AS A WARM FRONT ON TUESDAY. UPPER LEVEL RIDGE BUILDS INTO THE SOUTHEAST US TOWARD THE MIDDLE OF NEXT WEEK...ALLOWING TEMPERATURES TO RISE...WITH GUIDANCE SUGGESTING HIGHS IN THE MIDDLE 90S IN THE SOUTHEAST WEDNESDAY AND THURSDAY. DPK && .AVIATION... ISSUED 1235 PM CDT THU JUL 15 2010 NOT A LOT OF SHIFT IN THE FORECAST WITH THE EXCEPTION OF CMI AND DEC IN THE SHORT TERM WITH THE THREAT OF CONVECTION ALONG NOT ONLY THE OUTFLOW BOUNDARY THAT IS OVER THEM AT THE TIME OF ISSUANCE...BUT ALSO WITH THE FRONT ITSELF THROUGH THE AFTERNOON AND THE EVENING. ONCE THE ACTIVITY SHIFTS TO THE SOUTHEAST...THE MAIN CONCERNS FOR THE TAF SITES WILL BE CLEARING OUT TO BKN CIRRUS INVOF AND BEHIND THE SLOW MOVING FRONT...THE WIND SHIFT TO THE NW...AND THE POSSIBLE DEVELOPMENT OF SOME BR AND FG IN THE MORNING. RIGHT NOW...BEST CHANCES WILL BE IN DEC AND CMI WHERE THE RAIN IS FALLING NOW...CONTINGENT UPON SOME CLEARING BEHIND THE STORMS. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ031-037-038- 041>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 15, 3:47 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 347 PM CDT THU JUL 15 2010 ILZ027>031-037-038-161100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 347 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING FRONTAL BOUNDARY WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ036-040-041-047-049-050-161100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 347 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THE ILLINOIS RIVER WILL REMAIN IN FLOOD SOUTH OF HAVANA THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING FRONTAL BOUNDARY WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ042-048-051-161100- LOGAN-MENARD-SANGAMON- 347 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING FRONTAL BOUNDARY WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ043>046-052>057-061-161100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE- PIATT-SHELBY-VERMILION- 347 PM CDT THU JUL 15 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF 100 TO 105 WILL LINGER INTO EARLY EVENING UNTIL A WEAK COLD FRONT PASSES THROUGH THE REGION. THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...ARE POSSIBLE UNTIL THE COLD FRONT CLEARS THE AREA THIS EVENING. A FEW OF THE STORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING FRONTAL BOUNDARY WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING UNTIL THE FRONT CLEARS THE AREA. ILZ062-063-066>068-071>073-161100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 347 PM CDT THU JUL 15 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF 100 TO 105 WILL LINGER INTO EARLY EVENING UNTIL A WEAK COLD FRONT PASSES THROUGH THE REGION. THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...ARE POSSIBLE TONIGHT. A FEW OF THE STORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE FRIDAY WITH A WEAK FRONTAL BOUNDARY STALLED JUST SOUTH OF THE REGION. A SLOW MOVING FRONTAL BOUNDARY WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BAK
In the hours before
Local storm report, Jul 15, 5:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD 2 N TUSCOLA 39.83N 88.28W
07/15/2010 DOUGLAS IL AMATEUR RADIO
ABOUT 2 INCHES OF WATER OVER US ROUTE 45 BETWEEN 1300 AND
1400 NORTH OF TUSCOLA
&&
DPKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:33 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 6 hr |
| Jul 15, 6:04 PM CDT | Flash Flood Warning | ILX | Clark, Coles | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.